Tags

Type your tag names separated by a space and hit enter

Piperacillin-tazobactam-induced hypokalemia and metabolic alkalosis.
Indian J Pharmacol. 2011 Sep; 43(5):609-10.IJ

Abstract

Piperacillin/tazobactam is a commonly prescribed antibiotic and is generally considered safe. We report a case of a 2-year-old girl who developed hypokalemic metabolic alkalosis and bradycardia after receiving intravenous piperacillin-tazobactam for bronchopneumonia. Upon withdrawal of the drug, serum potassium normalized in 2 days. Hypokalemia is a serious adverse effect of piperacillin-tazobactam and should be suspected while treating patients with this drug. Early recognition and prompt withdrawal of the drug will result in lesser morbidity.

Authors+Show Affiliations

Department of Pediatrics, Lokmanya Tilak Municipal General Hospital and Medical College, Sion, Mumbai - 400 022, India.No affiliation info available

Pub Type(s)

Journal Article

Language

eng

PubMed ID

22022014

Citation

Zaki, Syed Ahmed, and Vijay Lad. "Piperacillin-tazobactam-induced Hypokalemia and Metabolic Alkalosis." Indian Journal of Pharmacology, vol. 43, no. 5, 2011, pp. 609-10.
Zaki SA, Lad V. Piperacillin-tazobactam-induced hypokalemia and metabolic alkalosis. Indian J Pharmacol. 2011;43(5):609-10.
Zaki, S. A., & Lad, V. (2011). Piperacillin-tazobactam-induced hypokalemia and metabolic alkalosis. Indian Journal of Pharmacology, 43(5), 609-10. https://doi.org/10.4103/0253-7613.84986
Zaki SA, Lad V. Piperacillin-tazobactam-induced Hypokalemia and Metabolic Alkalosis. Indian J Pharmacol. 2011;43(5):609-10. PubMed PMID: 22022014.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Piperacillin-tazobactam-induced hypokalemia and metabolic alkalosis. AU - Zaki,Syed Ahmed, AU - Lad,Vijay, PY - 2011/03/08/received PY - 2011/04/18/revised PY - 2011/07/01/accepted PY - 2011/10/25/entrez PY - 2011/10/25/pubmed PY - 2011/10/25/medline KW - Hypokalemia KW - metabolic alkalosis KW - penicillin KW - piperacillin-tazobactam SP - 609 EP - 10 JF - Indian journal of pharmacology JO - Indian J Pharmacol VL - 43 IS - 5 N2 - Piperacillin/tazobactam is a commonly prescribed antibiotic and is generally considered safe. We report a case of a 2-year-old girl who developed hypokalemic metabolic alkalosis and bradycardia after receiving intravenous piperacillin-tazobactam for bronchopneumonia. Upon withdrawal of the drug, serum potassium normalized in 2 days. Hypokalemia is a serious adverse effect of piperacillin-tazobactam and should be suspected while treating patients with this drug. Early recognition and prompt withdrawal of the drug will result in lesser morbidity. SN - 1998-3751 UR - https://www.unboundmedicine.com/medline/citation/22022014/Piperacillin_tazobactam_induced_hypokalemia_and_metabolic_alkalosis_ L2 - http://www.ijp-online.com/article.asp?issn=0253-7613;year=2011;volume=43;issue=5;spage=609;epage=610;aulast=Zaki DB - PRIME DP - Unbound Medicine ER -
Try the Free App:
Prime PubMed app for iOS iPhone iPad
Prime PubMed app for Android
Prime PubMed is provided
free to individuals by:
Unbound Medicine.